MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34111
Medical Device Problem Codes Difficult to Remove (1528); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations via district managers email: we just had another metallic stent that could not be removed.The physician was eventually able to get it out.Additional patient outcome details have been requested but have not been received to date.No adverse effects have currently been reported.
 
Additional Manufacturer Narrative
Section b.5 has been updated to include the additional complaint information received on 23-jun-2020.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Additional information received as follows on 23-june-2020.Per physician filling out remainder of complaint form: had safety wire in place.Attempted to remove stent with flexible grasper but was not unable to uncoil distal pigtail.Pulled with a decent amount of force several times but wasn't able to uncurl with the resistance she was applying.She worried she would avulse the ureter by pulling too hard.Made the decision to mix saline with viscous lidocaine jelly and inject up the ureter through a ureteral catheter.She then pulled with more force and was able to extract the device.Ultimately, the device came out fine and in one piece but was slightly curled on the distal end.She determined that the resistance was that the pigtail just wouldn't uncurl.After the device was removed from the patient, she was able to uncurl the pigtail with her fingers.Shot retrograde and there was no extravasation.
 
Event or Problem Description
This follow up report is being submitted due to the completion of this investigation.Initial report details: as initially reported to customer relations via district managers email: we just had another metallic stent that could not be removed.The physician was eventually able to get it out.Additional patient outcome details have been requested but have not been received to date.No adverse effects have currently been reported.Additional information received as follows on (b)(6) 2020 per physician filling out remainder of complaint form: had safety wire in place.Attempted to remove stent with flexible grasper but was not unable to uncoil distal pigtail.Pulled with a decent amount of force several times but wasn't able to uncurl with the resistance she was applying.She worried she would avulse the ureter by pulling too hard.Made the decision to mix saline with viscous lidocaine jelly and inject up the ureter through a ureteral catheter.She then pulled with more force and was able to extract the device.Ultimately, the device came out fine and in one piece but was slightly curled on the distal end.She determined that the resistance was that the pigtail just wouldn't uncurl.After the device was removed from the patient, she was able to uncurl the pigtail with her fingers.Shot retrograde and there was no extravasation.
 
Additional Manufacturer Narrative
1 x rms-060026-r of lot number c1535119 was not returned to cirl for a lab evaluation.Therefore a document based investigation was completed.Prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for rms-060026-r of lot number c1535119 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1535119.It should be noted that the instructions for use states the following: ¿warnings these stents are not intended as permanent indwelling devices.The stent must not remain indwelling more than twelve (12) months.If the patient¿s status permits, the stent may be replaced with a new stent.Patients should be checked at regular interval utilizing techniques such as abdominal x-ray (kub film).Patient using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage¿ it may be noted that according to the instructions for use,, the user is instructed that ¿the stent may be removed using conventional cystoscopic techniques utilizing forceps or grasper.Note: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.¿ there is evidence to suggest that the customer did not follow the instructions for use.A definitive root cause could be attributed to the stent in place for longer than the recommended indwell time.From the information provided it is known that the stent was left indwelling for 14 months.The ifu instructs that the stent should not remain in place for more than 12 months.The implant date occurred on the (b)(6) 2019 and the explant then occurred on the (b)(6) 2020.This increase in indwell time could have resulted in either stent encrustation or tissue ingrowth, inhibiting its removal as a result of this extended dwell time.Complaint is confirmed based on customer testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Shot retrograde was performed and there was no extravasation according to the physician.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10157019
Report Number3001845648-2020-00354
Device Sequence Number3300529
Product Code FAD
UDI-Device Identifier10827002341118
UDI-Public(01)10827002341118(17)210830(10)C1535119
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2021
Device Model NumberG34111
Device Catalogue NumberRMS-060026-R
Device Lot NumberC1535119
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/19/2020
Event Location Hospital
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer06/02/2020
06/02/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date07/14/2020
09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;